can birth control pills be cause of my depression???
i have been on my birth control pills for about three months...i mean i was a little bit depressed before i got on them. plus depression runs in my family, but since starting the birth control pills it seems to have gotten worse. i cry about nothing...ill be having a great day and then all of a sudden be mad and get snappy with people and then i start crying. could these symptoms be causing my depression???
I personally have never heard of birth control pills causing depression. Since you say you were somewhat depressed before starting them, I would think it's just a coincidence and your depression has just worsened. You sound depressed, it would be worthwhile for you to see a psychiatrist. He can help you sort thru things, and may need to put you on medication. Life's too short to be miserable all the time when there is help for you.
Birth control pills cause different emotional reactions in people. I believe mood swings are an uncommon but not rare side effect (esp if you consider the pill is just a different hormone released in your body, and hormone fluctuation can often cause mood swings. Please talk to your dr. about your experience and see if you can switch meds. I'm NOT a dr, just speaking from experience. Best of luck.
I went on Co-Cyprindiol two years ago and got horrific depression and horrific stomach cramps - I was on it for about a year and it was lucky I came off it when I did because I reckon another winter with it and I would have committed suicide (I thought about it constantly and tried to a few times). Doctors couldn't work it out but eventually I worked out that it all began when I started taking the pill. I came off it and my mood improved greatly and I have not suffered depression like it since. I now refuse to take any birth control pills. They DO cause depression. I know this is from 2009 but if I can write this everywhere and warn at least someone, maybe I could save somebody's life.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.